Impairment of consciousness induced by valproate treatment following neurosurgical operation.
Аннотация
Eight patients, who underwent neurosurgery for various supratentorial lesions presented unexplained impairment of consciousness during the first post-operative days. These states ranged from stupor to deep coma, and two patients had an emergency re-exploration. All these patients were receiving the usual dosage (1000 to 1500 mg per day) of Valproic acid (VPA). The treatment had been initiated either several weeks or months previously in 4 cases, and was thus well tolerated, or the day before surgery in the 4 other cases. EEG recordings displayed diffuse abnormalities, delta waves and/or high voltage triphasic complexes, that led to the diagnosis of VPA intolerance and drug withdrawal. Then full clinical recovery and EEG clearing occurred within 1 to 5 days. VPA intolerances are wellknown but remain exceptional, about 1 case per 100.000. In our neurosurgical population, however, the rate was higher, approximately 2%. Wide areas of blood brain barrier destruction may contribute to the higher frequency of this easily reversible cause of post-operative stupor or coma.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.